MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135133
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the guide wire remained stuck at the needle and had difficulty in withdrawing it.It was also mentioned that it was damaged when pressed while withdrawing the guide wire.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.The catheter was replaced with the same reference of catheter but it presents the same problem.They had to removed the second catheter with the guide wire at the same time and used a third femoral catheter to complete the procedure and resolve the issue.Nothing unusual observed on the device before use, there was no blood loss, blood transfusion was not required, flushing was not performed, there were other products being used with the device and the guide wire used was the one included in the kit.It was also mentioned that the guide wire got stuck in the needle which preventing it to advance or to be removed.There was no excessive force used when inserting or removing the guide wire, the guide wire did not break into pieces, no parts of the guide wire was left in the patient's body and the guide wire was not frayed, coiled or unraveled.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Visual inspection noted the surgeon trying to withdraw the guide wire.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, during the procedure, the guide wire remained stuck at the needle and had difficulty in withdrawing it.It was also mentioned that it was damaged when pressed while withdrawing the guide wire.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.The catheter was replaced with the same reference of catheter but it presents the same problem.They had to removed the second catheter with the guide wire at the same time and used a third femoral catheter to complete the procedure and resolve the issue.Nothing unusual observed on the device before use, there was no blood loss, blood transfusion was not required, flushing was not performed, there were other products being used with the device and the guide wire used was the one included in the kit.It was also mentioned that the guide wire got stuck in the needle which preventing it to advance or to be removed.There was no excessive force used when inserting or removing the guide wire, the guide wire did not break into pieces, no parts of the guide wire was left in the patient's body and the guide wire was not frayed, coiled or unraveled.Chlorhexidine foam 4% was used as the cleaning agent on the device.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10492524
Report Number3009211636-2020-00215
Device Sequence Number11517242
Product Code MPB
UDI-Device Identifier10884521006256
UDI-Public10884521006256
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2023
Device Model Number8888135133
Device Catalogue Number8888135133
Device Lot Number1901400135
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1